U.S. doctors online nowAsk doctors free
GA
A 26-year-old female asked:

I was prescribed prednisone for a respiratory issue (two 20mg tablets 1x a day for 3 days). since starting the rx, i have experienced painful/burning urination, urine leaks when coughing, lower ab pain & night sweats. could this be a uti from the rx?

1 doctor answer1 doctor weighed in
Dr. Jacob Petrosky
General Surgery 10 years experience
Not from Prednisone : Steroids may have other side effects including insomnia, mania, weight gain, increased hunger. Prednisones will not cause a urinary tract infection, however you should get those checked out promptly. Simple infections can be easy to treat with an oral antibiotic for a couple of days as opposed to waiting longer or for symptoms to worsen and developing a more severe infection.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 8, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.